MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE 3/8 IN. SINGLE USE, STERILE, 26 G; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE 3/8 IN. SINGLE USE, STERILE, 26 G; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305110
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd precisionglide¿ needle 3/8 in.Single use, sterile, 26 g the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: caller reported reported resistance getting the needle into the cartridge.Correction: caller reported that they could not press down on the plunger of the syringe due to it being stuck.
 
Additional Manufacturer Narrative
Medical device lot #: 220101 was reported, however, this is not a lot # manufactured for the reported catalog #.Medical device expiration date: unknown.Device manufacture date: unknown.Address information was not able to be obtained, therefore, (b)(6) was used as a place holder.Investigation summary bd implemented a thorough investigation following our corrective preventative action protocol.This was opened for a trend in reports of ¿needle clogged / blocked¿, ¿aspirate / draw (cannot / difficult)¿, and ¿needle bent¿.All three of these issues have the same net effect: temporary interruption of flow of insulin into the reservoir.Based on the investigation, these issues appear to be related to the use case which involves drawing insulin from a vial into a syringe and then filling the reservoir of the insulin pump via a small port off the body in an iterative process, utilizing existing / ¿off the shelf¿ products rather than a product designed for this use.Bd products are designed to be single use, and because this is an "off the shelf" product, bd specifications do not take into account any requirements specific to the tandem use case.The investigation concludes the complaints are related to the use case and not due to a product nonconformance.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE 3/8 IN. SINGLE USE, STERILE, 26 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16219731
Report Number1911916-2023-00013
Device Sequence Number5991788
Product Code FMI
UDI-Device Identifier30382903051107
UDI-Public(01)30382903051107
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305110
Device Catalogue Number305110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Initial Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexUnknown